\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Liouville-type theorems for elliptic Schrödinger systems associated with copositive matrices

Abstract Related Papers Cited by
  • We study non-cooperative, multi-component elliptic Schrödinger systems arising in nonlinear optics and Bose-Einstein condensation phenomena. We here reconsider the more delicate case of systems of $m ≥ 3$ components. We prove a Liouville-type nonexistence theorem in space dimensions $n ≥3$ for homogeneous nonlinearities of degree $ p < n/(n-2)$, under the optimal assumption that the associated matrix is strictly copositive. This extends recent work of Tavares, Terracini, Verzini and Weth [22] and of Quittner and the author [17], where the results were limited to $n ≤ 2$ dimensions or to $m=2$ components. The proof of the Liouville theorem is done by combining and improving different arguments from [22] and [17], namely a feedback procedure based on Rellich-Pohozaev type identities and functional analytic inequalities on $S^{n-1}$, and suitable test-function arguments. We also consider a more general class of systems with gradient structure, for which our arguments show the triviality of solutions satisfying a suitable integral bound, a result which may be of independent interest.
    Mathematics Subject Classification: Primary: 35J60, 35J47, 35B53; Secondary: 15B48.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    A. Ambrosetti and E. Colorado, Bound and ground states of coupled nonlinear Schrödinger equations, C. R. Acad. Sci. Paris, Sér. I, 342 (2006), 453-458.doi: 10.1016/j.crma.2006.01.024.

    [2]

    Th. Bartsch, N. Dancer and Z.-Q. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Var. Partial Differ. Equations, 37 (2010), 345-361.doi: 10.1007/s00526-009-0265-y.

    [3]

    J. Busca and R. Manásevich, A Liouville-type theorem for Lane-Emden system, Indiana Univ. Math. J., 51 (2002), 37-51.

    [4]

    W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622.doi: 10.1215/S0012-7094-91-06325-8.

    [5]

    N. Dancer, J.-C. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 953-969.doi: 10.1016/j.anihpc.2010.01.009.

    [6]

    N. Dancer and T. Weth, Liouville-type results for noncooperative elliptic systems in a half space, J. London Math. Soc., 86 (2012), 111-128.

    [7]

    D. G. de Figueiredo and P. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 21 (1994), 387-397.

    [8]

    D. J. Frantzeskakis, Dark solitons in atomic Bose-Einstein condensates: From theory to experiments, J. Phys. A: Math. Theor., 43 (2010), 213001.doi: 10.1088/1751-8113/43/21/213001.

    [9]

    D. H. Jacobson, Extensions of linear-quadratic control, optimization and matrix theory. Mathematics in Science and Engineering, 133. Academic Press, London-New York, (1977).

    [10]

    Yu. S. Kivshar and B. Luther-Davies, Dark optical solitons: Physics and applications, Physics Reports, 298 (1998), 81-197.

    [11]

    T-C. Lin and J.-C. Wei, Ground state of $N$ coupled nonlinear Schrödinger equations in $\mathbbR^n$, $n le 3$, Commun. Math. Phys., 255 (2005), 629-653.doi: 10.1007/s00220-005-1313-x.

    [12]

    Z. Liu and Z-Q. Wang, Multiple bound states of nonlinear Schrödinger systems, Comm. Math. Phys., 282 (2008), 721-731.doi: 10.1007/s00220-008-0546-x.

    [13]

    L. A. Maia, E. Montefusco and B. Pellacci, Positive solutions for a weakly coupled nonlinear Schrödinger system, J. Differential Equations, 229 (2006), 743-767.doi: 10.1016/j.jde.2006.07.002.

    [14]

    P. Poláčik, P. Quittner and Ph. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579.doi: 10.1215/S0012-7094-07-13935-8.

    [15]

    P. Pucci and J. Serrin, A general variational identity, Indiana Univ. Math. J., 35 (1986), 681-703.doi: 10.1512/iumj.1986.35.35036.

    [16]

    P. Quittner and Ph. Souplet, "Superlinear Parabolic Problems. Blow-Up, Global Existence and Steady States," Birkhäuser Advanced Texts, 2007.

    [17]

    P. Quittner and Ph. Souplet, Optimal Liouville-type theorems for noncooperative elliptic Schrödinger systems and applications, Comm. Math. Phys., 311 (2012), 1-19.doi: 10.1007/s00220-012-1440-0.

    [18]

    W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differ. Equations, 161 (2000), 219-243.doi: 10.1006/jdeq.1999.3700.

    [19]

    J. Serrin and H. Zou, Non-existence of positive solutions of Lane-Emden systems, Differ. Integral Equations, 9 (1996), 635-653.

    [20]

    B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations in $\mathbb R^n$, Comm. Math. Phys., 271 (2007), 199-221.doi: 10.1007/s00220-006-0179-x.

    [21]

    Ph. Souplet, The proof of the Lane-Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.doi: 10.1016/j.aim.2009.02.014.

    [22]

    H. Tavares, S. Terracini, G.-M. Verzini and T. Weth, Existence and nonexistence of entire solutions for non-cooperative cubic elliptic systems, Comm. Partial Differ. Eq., 36 (2011), 1988-2010.doi: 10.1080/03605302.2011.574244.

    [23]

    F. B. Weissler, Local existence and nonexistence for semilinear parabolic equations in $L^p$, Indiana Univ. Math. J., 29 (1980), 79-102.doi: 10.1512/iumj.1980.29.29007.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(123) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return